IS ANYONE ON NOVANTRONE

A board to discuss the Multiple Sclerosis modifying drug Novantrone

Postby stone » Thu Oct 20, 2005 11:52 pm

My friend was on this drug a few months back and had symptoms like constipation, nausea, and some amount of vomiting and slight abdominal pain. I have heard though that there may be many other side effects like diarrhoea, Allergic reaction to active ingredient, Inflammation of the wall of a vein, Fever, Loss of appetite, Decrease in the number of white blood cells in the blood etc.
User avatar
stone
Newbie
 
Posts: 3
Joined: Fri Oct 14, 2005 3:00 pm

Advertisement

Postby Brian » Fri Oct 21, 2005 5:36 am

Hi - I have been on Novantrone since March this year. I have only exp. fatigue (it is hard to tell it is because of the chemo or just MS) and once in awhile after the treatment slight nausea. Generally, I am doing much better. I believe it is stabilizing my MS.
User avatar
Brian
Getting to Know You...
 
Posts: 17
Joined: Mon Jul 19, 2004 3:00 pm
Location: Orlando, FL

Postby JohnGault » Wed Jan 18, 2006 11:43 pm

Hello. I did a full course of Novantrone in 2000-2003 and it was very successful for me. My RR MS was downgrading to the next stage, so my neuro put me on Novantrone. I believe that Novantrone brought my downward spiral to a halt and the MRIs in 2000-2003 bear this out.

Even though this is chemotherapy and sounds scary, I experienced none of the symptoms or effects that one would expect.

As a precaution, I had a MUGA scan of my heart done before therapy and once each year, and a followup MUGA scan afterward. This is similar to a doppler radar picture of how hard your heart muscle pumps.

I had to have an oncologist administer the Novantrone. He was very comfortable with what he saw as a low dosage of Novantrone and its use for MS. Regarding heart toxicity, his position was that Novantrone is within a class of drugs that have heart muscle toxicity problems, but that there was no specific evidence that he knew of directly linking Novantrone to this effect. (Get your own opinion on this topic, other doctors may disagree.) I valued the oncologist's opinion because he was familiar with the use of this drug in much larger doses for longer periods of time.

The Novantrone itself did not have any side effects on me. The decadron (sp?) they give before the novantrone infusion made me feel creepy, but once I had them switch out the decadron with IV steroids, I had no side effects or uncomfortable feelings.

Novantrone was very successful for me. I know these types of treatments sound scary, and to some extent they are. But once you get into it, inform yourself, and make the decision, I believe you will be very suprised how side-effect free the treatment can be.

Good luck!
User avatar
JohnGault
Newbie
 
Posts: 5
Joined: Wed Jan 18, 2006 4:00 pm

Postby loader » Thu Feb 15, 2007 10:49 pm

I started on Mitoxantrone in Oct '06, just had my second dose Jan '07.
DX'ed Oct '05, on a walking stick within 5 daysof that, on Betaferon since Dec '05.
I've been into hospital 3 times in the last 18 months for IV 'roids as well as 2 oral courses. My neuro figured some more drastic action was required as I was flaring up constantly and, seeing as Tysabri wont be available is Australia for a while, chemo was the option available.
I cant say I have improved as a result, but I've not gotten any worse and haven't had a stay in hospital since last easter, so I guess thats something.
After my first Mitoxantrone IV the optic neuritis in my right eye cleared up a bit, thats about the only really noticeable effect it has had. I felt a bit sick and fatigued for a few days after each dose, but it certainly wasn't the chemotherapy horror story everyone seems to expect. At the end of the day i'm 34, disabled and have MS so i'll try anything that might help. After all what have any of us got to lose?
User avatar
loader
Newbie
 
Posts: 6
Joined: Tue Dec 05, 2006 4:00 pm

Previous

Return to Novantrone

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users